MAUDE Adverse Event Report: ZIMMER DENTAL IMP,TSV,4.7,16,MTX,MG; DENTAL IMPLANT

ZIMMER DENTAL IMP,TSV,4.7,16,MTX,MG; DENTAL IMPLANT
Model Number TSVTWB16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient age is not provided / unknown.Patient weight is not provided / unknown.Date of event is not provided / unknown.Initial reporter¿s first name is not provided / unknown.Additional 510(k) number is k101880.A summary investigation has been completed for infection events identifying that a definitive root cause cannot be identified due to the wide range of external (non-design/ non-manufacturing related) factors potentially impacting the sterility of the implant and its environment.Should additional information be received which indicates that the device may have caused or contributed to the infection event, an additional report will be submitted.
 
Event or Problem Description
It was reported that the tsvtwb16 implant at tooth site #7 was removed due to infection.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information.The following sections are being reported: h2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: type of investigation was added: 3331.H10: narrative/data was updated.Dhr review was completed for the subject lot number.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Sterilization record was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review was performed for the reported lot number for similar event and no other complaint was identified.As documented in the summary investigation, contributing factors for this reported event likely exist outside of zimmer biomet control, including those related to patient biological factors/condition and surgical technique.Based on the summary investigation, no malfunction occurred upon investigation.The reported event remains non-verifiable as it is a medical condition.Osseointegrated dental implants are an important tool in prosthetic dentistry and provide edentulous patients with alternative replacements for teeth.Although most implants are extremely successful, with survival rates of up to 98% for implants placed in controlled clinical settings, implants can fail.One of the main reasons for this minor defect rate is attributed to infection, which is likely due to related patient factors (i.E.Insufficient oral hygiene, genetic predisposition).Dental implant infection is a well-documented, previously investigated failure which is currently trended on a monthly basis.Current implant design and manufacturing risk documentation assess dental implant infections as potential failures with adequate controls in place.Monthly trending to date has not identified any statistical triggers suggesting potential design or manufacturing related issues.Previously completed investigations for the infection of an implant have not identified any signals indicating potential non-conformances impacting the manufacturing and sterilization processes.With no signals indicating a systemic quality issue, no escalation to capa is required.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional or corrected information to report.

Brand Name
IMP,TSV,4.7,16,MTX,MG
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11837833
Report Number0002023141-2021-01313
Device Sequence Number3789856
Product Code DZE
UDI-Device Identifier00889024020023
UDI-Public(01)00889024020023(17)240520(10)1228414
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101977
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/20/2024
Device Model NumberTSVTWB16
Device Catalogue NumberTSVTWB16
Device Lot Number1228414
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;